MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. EMIT 2000 DIGOXIN ASSAY

SIEMENS HEALTHCARE DIAGNOSTICS INC. EMIT 2000 DIGOXIN ASSAY
Model Number EMIT 2000 DIGOXIN ASSAY
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/27/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A siemens healthcare diagnostics inc.(siemens) field service engineer (fse) was dispatched to the customer site to determine the cause of the internal quality control recovering out of range.From the achieve files, siemens calculated the average internal quality control for level 1 and 2 and determined that they were both below the target range: internal qc level 1 recovered at 0.43 ng/ml and internal qc level 2 recovered at 1.40 ng/ml.The fse performed a system fill, reagent probe accuracy and abs check.The abs test results recovered within specifications of %cv<1.0.To troubleshoot the issue, the fse performed a 10 fold measurement with the digoxin calibrator and internal quality control level 1 measurement mean from the 10 fold measurement recovered below assay lower range (0.3 ng/ml)and below the instruction for use (ifu) target range (0.47 - 0.71 ng/ml).Internal quality control level 2 measurement mean from the 10 fold measurement recovered below the ifu target range (1.42 - 1.92 ng/ml).As of july 21, 2017, the customer indicated that the quality controls are increasing and recovering well.The cause of the internal quality controls recovering out of range is unknown.The customer incorrectly ran patient samples when internal quality controls recovered out of range.Based on the emit 2000 digoxin assay, "if any control result is not within the established control limits, despite repeat testing or recalibration, call for technical assistance.Once you have validated the calibration curve, run patient samples".Furthermore, the incorrect instrument setting for the assay range was shown on the analyser.Based on the customer's viva-e analyser folder files, the low concentration was set to 0.2 ng/ml.Based on the application sheet "rev.Vdig.7 2012-02-27 msw: 545q-us" and digoxin ifu, the assay range is 0.3 - 5 ng/ml and the "low concentration" has to be set to 0.3 ng/ml." the testing of patient samples while qc is out of range is a user error.The instrument and reagents are performing according to specifications.No further evaluation of this device is required.
 
Event or Problem Description
Digoxin results were obtained for 2 patient samples when the internal quality controls (qc) recovered out of range on the viva-e analyser.These results were expected for these patient and not questioned by the physician(s).The qc range was 0.47 - 0.71 ng/ml for biorad liquicheck level 1 (lot 27711) and 1.42 - 1.92 ng/ml biorad liquicheck level 2 (lot 27712).On the day of the event, internal qc recovered 0.43 ng/ml for level 1 and 1.41 ng/ml for level 2.Upon duplication, the internal qc recovered 0.52 ng/ml for level 1 and 1.46 ng/ml for level 2.It is unknown if other patient samples were run while the internal qc recovered out of range.There are no known reports of patient intervention or adverse health consequences due to the customer running patient samples while internal qc recovered out of range.

Brand Name
EMIT 2000 DIGOXIN ASSAY
Common Device Name
EMIT 2000 DIGOXIN ASSAY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
500 gbc drive
po box 6101
newark DE 19714 6101
MDR Report Key6746852
Report Number2517506-2017-00610
Device Sequence Number881430
Product Code KXT
UDI-Device Identifier00842768000966
UDI-Public00842768000966
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K951755
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 07/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/06/2018
Device Model NumberEMIT 2000 DIGOXIN ASSAY
Device Catalogue Number10445315
Device Lot NumberJ2
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/04/2017
Initial Report FDA Received Date07/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1